Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 117, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 3, 2007, 2:47 PM CDT for Benson County, North Dakota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2007, 2:47 PM CDT (19:47 UTC)
- Expired
- Aug 3, 2007, 3:45 PM CDT
- In force
- 58 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Benson County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:04 PM CDT | HAIL 0.88 | 7 Sw Maddock, ND | |
| Aug 3, 3:25 PM CDT | HAIL 0.75 | 6 Sse Maddock, ND | PAE TO PENNY SIZED HAIL AND VERY HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 031947 SVRFGF NDC005-032045- /O.NEW.KFGF.SV.W.0117.070803T1947Z-070803T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 247 PM CDT FRI AUG 3 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BENSON COUNTY IN NORTHEAST NORTH DAKOTA... * UNTIL 345 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES NORTHEAST OF WELLSBURG...OR 39 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MADDOCK AT 305 PM CDT... FLORA AT 325 PM CDT... 6 MILES WEST OF OBERON AT 345 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4798 9978 4786 9978 4786 9917 4799 9917 $$ TG
3 follow-up statements
000 WWUS53 KFGF 032005 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 305 PM CDT FRI AUG 3 2007 NDC005-032045- /O.CON.KFGF.SV.W.0117.000000T0000Z-070803T2045Z/ BENSON ND- 305 PM CDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHWESTERN BENSON COUNTY... AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 5 MILES SOUTH OF MADDOCK...OR 35 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORA BY 320 PM CDT... 6 MILES WEST OF OBERON BY 345 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4798 9978 4786 9978 4786 9917 4799 9917 $$ TG
000 WWUS53 KFGF 032022 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 321 PM CDT FRI AUG 3 2007 NDC005-032045- /O.CON.KFGF.SV.W.0117.000000T0000Z-070803T2045Z/ BENSON ND- 321 PM CDT FRI AUG 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHWESTERN BENSON COUNTY... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 6 MILES SOUTH OF FLORA...OR 31 MILES SOUTHWEST OF DEVILS LAKE...MOVING TO THE EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 6 MILES SOUTHWEST OF OBERON BY 345 PM CDT... THIS STORM HAS A HISTORY OF PRODUCING NICKEL SIZE HAIL. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4798 9978 4786 9978 4786 9917 4799 9917 $$ TG
000 WWUS53 KFGF 032042 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 342 PM CDT FRI AUG 3 2007 NDC005-032052- /O.EXP.KFGF.SV.W.0117.000000T0000Z-070803T2045Z/ BENSON ND- 342 PM CDT FRI AUG 3 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BENSON COUNTY WILL EXPIRE AT 345 PM CDT... AT 342 PM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF SOUTHWESTERN BENSON COUNTY. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 345 PM CDT. LAT...LON 4798 9978 4786 9978 4786 9917 4799 9917 $$ TG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:25 PM CDT, 22 minutes earlier.
Area forecast discussion, Aug 3, 2:25 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 225 PM CDT FRI AUG 3 2007 .SHORT TERM... MAIN CHALLENGE WILL CHANCES FOR CONVECTION THROUGH THE FORECAST...WITH SEVERAL SHORTWAVES EXPECTED TO AFFECT PORTIONS OF THE AREA THROUGH THE PERIOD. A PERSISTENT CLUSTER OF ELEVATED STORMS CONTINUES TO DRIFT EAST IN 850-700MB MOIST ADVECTION AND MODEST INSTABILITY. THIS CLUSTER SHOULD EVENTUALLY WEAKEN AS IT ENCOUNTERS MORE STABILITY FURTHER EAST. MODELS HAVE CONVERGED ON THE GFS SOLUTION FOR A MORE SOUTHERN TRACK FOR THIS NEXT EVENT TONIGHT/SAT...SO WILL FOLLOW THE GFS WHICH HAS BEEN SUPERIOR ALL SUMMER. FOR TONIGHT...EXPECT AN ELEVATED BAND OF THUNDER TO CONTINUE TO MOVE INTO EASTERN ND AND WEAKEN THIS EVENING. THIS IS IN RESPONSE TO 700-850MB WARM/MOIST ADVECTION AND 40KT OF AVAILABLE SHEAR. ANOTHER AREA OF CONVECTION SHOULD DEVELOP IN NORTHEAST SD AND BRUSH SOUTHERN AREAS WITH MAINLY SHOWERS AND THE THREAT FOR SOME THUNDER. ON SAT...THE BULK OF THE CONVECTION WILL SLIDE SOUTH OF THE AREA AS STRONG SHORTWAVE MOVES SOUTHEAST OF THE REGION. RETURN FLOW WILL DEVELOP FOR SAT NIGHT/SUNDAY AHEAD OF THE NEXT SHORTWAVE. BY SUNDAY...ANOTHER CHANCE FOR STORMS IS POSSIBLE MAINLY DURING THE AFTERNOON WITH ZONAL FLOW DEVELOPING. IF THE REGION CAN HEAT OUT INTO THE MID 80S...DEEP LAYERED SHEAR WOULD BE SUFFICIENT FOR THE THREAT FOR A FEW SEVERE STORMS. BY MONDAY...EXPECT ANOTHER SHORTWAVE TO BRING THE THREAT FOR SOME THUNDER...MAINLY LATE IN THE DAY. .LONG TERM (TUE-FRI)...MODELS IN GOOD AGREEMENT WITH LARGE SCALE (PLACING THE FA IN ZONAL FLOW). SHOULD BE A PERIOD OF PRECIP ACTIVITY EVERY DAY OR TWO. HOWEVER...GIVEN THIS PATTERN...TIMING/DETAILS WILL REMAIN UNCERTAIN FOR AWHILE. MODELS HINTING AT A STRONGER SIGNAL TOWARD PRECIP MON NIGHT INTO TUE AND WILL GO WITH CURRENT FORECAST OF THUNDER FOR TUE AND DRY FOR WED. BEYOND THAT...NO STRONG SIGNALS ARE APPARENT. WILL GO WITH LOW END POPS (AS PER HPC GUIDANCE) THU-FRI GIVEN INCREASING LOW-LEVEL MOISTURE AND FLOW ALOFT TURNING A BIT MORE SW. TEMPERATURE NEAR TO SLIGHTLY ABOVE NORMAL GIVEN LARGE SCALE PATTERN. && .AVIATION...TAF SITES SHOULD REMAIN WITH VFR CEILINGS AND VSBY THROUGH THE PERIOD. SYSTEM MOVING ACROSS SOUTH DAKOTA WILL SPREAD LOWER CEILINGS (AROUND 5000 FT) UP TOWARD KFAR WITH SHOWERS POSSIBLE FOR A BRIEF PERIOD AFTER MIDNIGHT. KGFK AND KBJI SHOULD BE ENOUGH NORTH THAT PRECIP WILL NOT BE INCLUDED IN TAF (PROBABILITY TOO LOW). && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK/TG
Hazardous weather outlook, Aug 3, 7:00 AM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT FRI AUG 3 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT FRI AUG 3 2007 ...STORMS POSSIBLE ACROSS THE AREA ON SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL OCCUR IN THE LATE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
In the hours before
Local storm report, Aug 3, 10:58 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1058 AM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 2 N STARKWEATHER 48.48N 98.88W
07/25/2007 E0.75 INCH RAMSEY ND PUBLIC
0645 PM HAIL 2 SE ALSEN 48.61N 98.67W
07/25/2007 E1.00 INCH CAVALIER ND PUBLIC
0650 PM HAIL 2 SE ALSEN 48.61N 98.67W
07/25/2007 E0.88 INCH CAVALIER ND PUBLIC
0700 PM HAIL 1 W HAMPDEN 48.54N 98.68W
07/25/2007 E1.00 INCH RAMSEY ND OTHER FEDERAL
HAIL FELL UNTIL 710 PM...ALONG THE RAMSEY AND CAVALIER
COUNTY LINE. REPORT FORWARDED BY NSSL SHAVE07 PROJECT
PERSONNEL.
0702 PM HAIL 6 S ALSEN 48.54N 98.71W
07/25/2007 E1.00 INCH CAVALIER ND OTHER FEDERAL
HAIL FELL UNTIL 710 PM...ALONG THE CAVALIER AND RAMSEY
COUNTY LINE. REPORT FORWARDED BY NSSL SHAVE07 PROJECT
PERSONNEL.
0711 PM HAIL 5 SE STARKWEATHER 48.40N 98.80W
07/25/2007 E1.00 INCH RAMSEY ND TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL AROUND 711 PM...ALSO VERY
HEAVY RAIN
0718 PM TSTM WND DMG 4 E NECHE 48.98N 97.46W
07/25/2007 PEMBINA ND TRAINED SPOTTER
LARGE BRANCHES BROKEN DOWN. POWER LINES BLOWN DOWN.
0740 PM TSTM WND GST 7 SSW LOMA 48.54N 98.58W
07/25/2007 E58.00 MPH CAVALIER ND PUBLIC
SEVERAL LARGE TREE BRANCHES BROKEN OFF. NEARBY HAMPDEN
RAWS SITE MEASURED PEAK WIND OF 56 MPH AT 734 PM CDT.
0745 PM HAIL 25 NE DEVILS LAKE 48.37N 98.49W
07/25/2007 E0.75 INCH RAMSEY ND PUBLIC
PENNY SIZE HAIL AND BRANCHES 8 INCHES IN DIAMETER BROKEN
OFF TREES.
0835 PM TSTM WND DMG 3 NE GLASSTON 48.74N 97.40W
07/25/2007 PEMBINA ND TRAINED SPOTTER
ONE LARGE TREE BLOWN OVER AND NUMEROUS LARGE BRANCHES
BROKEN DOWN.
&&
GGUSTLocal storm report, Aug 3, 1:33 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
133 PM CDT FRI AUG 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM HAIL 4 ENE ESMOND 48.06N 99.68W
08/03/2007 E0.88 INCH BENSON ND PUBLIC
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:22 PM CDT | Severe Thunderstorm Warning | FGF | Benson | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.